Alert archive / Texas / Gale Warnings in 2017
Gale Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Apr 5, 2017, 4:44 AM CDT. It took effect at Apr 5, 2017, 7:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2017, 4:44 AM CDT (09:44 UTC)
- In effect from
- Apr 5, 2017, 7:00 AM CDT
- Expired
- Apr 5, 2017, 1:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
164 WHUS74 KBRO 050944 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 444 AM CDT WED APR 5 2017 ...VERY STRONG NORTH WINDS ACROSS THE LOWER TEXAS COASTAL WATERS TODAY... .A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS EARLY THIS MORNING. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF THE FRONT AND THE PRESSURE GRADIENT WILL INCREASE ACROSS THE WESTERN GULF OF MEXICO. VERY STRONG NORTH WINDS WITH FREQUENT GUSTS TO GALE FORCE GUST WILL OCCUR BEHIND THE FRONT THROUGH MID- DAY. WINDS AND SEAS WILL REMAIN HAZARDOUS EVEN AFTER WIND GUSTS DIMINISH BELOW GALE FORCE GMZ130-132-135-051745- /O.UPG.KBRO.GL.A.0002.170405T1200Z-170405T1800Z/ /O.NEW.KBRO.GL.W.0003.170405T1200Z-170405T1800Z/ /O.NEW.KBRO.SI.Y.0023.170405T1800Z-170406T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 444 AM CDT WED APR 5 2017 ...GALE WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WINDS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS THIS MORNING...DIMINISHING TO AROUND 20 KNOTS LATE THIS AFTERNOON. * BAY CONDITIONS...BECOMING VERY ROUGH LATE THIS MORNING...SUBSIDING TO ROUGH LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-051745- /O.UPG.KBRO.GL.A.0002.170405T1200Z-170405T1800Z/ /O.NEW.KBRO.GL.W.0003.170405T1200Z-170405T1800Z/ /O.NEW.KBRO.SC.Y.0027.170405T1800Z-170406T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 444 AM CDT WED APR 5 2017 ...GALE WARNING IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT THURSDAY. * WINDS...NORTH WINDS 25 TO 30 KNOTS WITH GUSTS UP TO 40 KNOTS THIS MORNING...DIMINISHING TO 18 TO 23 KNOTS LATE THIS AFTERNOON. * WAVES/SEAS...SEAS WILL BUILD TO 6 TO 8 FEET NEARSHORE...7 TO 9 FEET FAR OFFSHORE WEDNESDAY MORNING THROUGH AT LEAST WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 53
1 follow-up statement
001 WHUS74 KBRO 051828 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 128 PM CDT WED APR 5 2017 ...STRONG NORTH WINDS CONTINUE ACROSS THE LOWER TEXAS COASTAL WATERS TODAY... .A COLD FRONT MOVED THROUGH THE COASTAL WATERS EARLY THIS MORNING. SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION IN THE WAKE OF THE FRONT AND THE PRESSURE GRADIENT WILL REMAIN STRONG ACROSS THE WESTERN GULF OF MEXICO. STRONG NORTH WINDS WITH A FEW GUSTS TO NEAR GALE FORCE WILL CONTINUE THROUGH THE AFTERNOON. GMZ130-132-135-060000- /O.EXP.KBRO.GL.W.0003.000000T0000Z-170405T1800Z/ /O.CON.KBRO.SI.Y.0023.000000T0000Z-170406T0000Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 128 PM CDT WED APR 5 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING HAS EXPIRED... * WINDS...NORTH WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS THIS AFTERNOON. * BAY CONDITIONS...ROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ150-155-170-175-060230- /O.EXP.KBRO.GL.W.0003.000000T0000Z-170405T1800Z/ /O.CON.KBRO.SC.Y.0027.000000T0000Z-170406T0600Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 128 PM CDT WED APR 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... ...GALE WARNING HAS EXPIRED... * WINDS...NORTH WINDS 25 TO 30 KNOTS WITH A FEW GUSTS UP TO 35 KNOTS THIS AFTERNOON. * WAVES/SEAS...SEAS 6 TO 8 FEET NEARSHORE...7 TO 9 FEET FAR OFFSHORE THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CASTILLO
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Apr 5, 12:38 AM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Apr 5, 12:38 AM CDT, 4 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1238 AM CDT Wed Apr 5 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Trend of current TAF's in good shape with respect to
timing of FROPA and ultimate strength of northerly winds vs.
latest short-term model guidance. Made a few tweaks in the pre-
frontal regime, per recent METAR and GOES-16 fog product trends.
IFR CIG's have already moved into the MFE vicinity, so bumped up
onset of worst takeoff/landing conditions to 08Z at all three
terminals. IFR mist/fog is likely, though not expecting
visibilities to fall to AWW criterion (1/2SM) for BRO and HRL at
this time. Initial frontal wind-shift still on track to move
through the RGV airports around 12-13Z, with CIG's quickly lifting
to MVFR. High pressure continuing to surge southward behind the
front will keep gusty northerly winds blowing from late morning
through much of the afternoon with VFR in effect. VFR continues
into the evening with much drier air in place and winds settling
down to 10-12KT.
&&
.PREV DISCUSSION... /issued 649 PM CDT Tue Apr 4 2017/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...A thick deck of cirrus clouds will remain in place
through the better part of the evening as Pacific moisture
continue to stream in aloft, although the mid level remain very
dry. Meanwhile, southerly flow will continue to bring in low
level moisture which will pool against a dry cold front that will
be moving south overnight. The front will move through the RGV and
TAF locations near or just after 12Z. With moisture ahead of the
front, do expect that MVFR clouds and fog will form and have not
made any significant changes to the TAFs. North winds will
increase behind the the front around mid to late morning and
continue through the early afternoon.
PREV DISCUSSION... /issued 252 PM CDT Tue Apr 4 2017/
SHORT TERM (Tonight through Wednesday Night): 500mb low across
northeast New Mexico and Texas panhandle this afternoon will move
eastward across the southern plains tonight and open up as a 500mb
trough across the midwest United States and east TX Wed afternoon.
This will bring a cold front through the CWA Wed morning and surface
high pressure will build into the area Wed afternoon. The pressure
gradient will increase across the lower TX coast Wednesday and wind
advisories will likely be needed for the coastal counties as a
result. Winds will diminish Wed night as surface high pressure
settles over the area. Some patchy fog may develop across the
eastern portions of the CWA tonight as winds become light and
variable ahead of the front moving into south TX.
LONG TERM (Thursday through Tuesday):It's a quiet start to the period,
with fairly pleasant conditions in place across the Rio Grande
Valley and Deep South Texas. Near normal temperatures expected
along with comfortable dewpoints on Thursday. Surface high
pressure centered over central Texas Thursday shifts east over the
western Gulf of Mexico during the day and Thursday night,
resulting in winds shifting back to the southeast Thursday night.
With the return of onshore flow, moisture, winds, and temperatures
increase. On Friday, temperatures remain near normal, with a
slight increase in dewpoints and moderate southeasterly winds.
Pressure gradient tightens Saturday as high pressure over the
northern Gulf of Mexico interacts with lower pressure over the
Plains, resulting in breezy conditions Saturday and Sunday. Model
guidance has continued a slightly downward trend of peak sustained
winds on Sunday across the coastal counties, so have kept winds
below wind advisory levels on Sunday afternoon. Would not be
surprised to see a few brief periods where winds eclipse 25 to 26
knots. Warming trend ensues over the weekend with above normal
temperatures returning for much of the area.
Moving into Monday and Tuesday, a change in the pattern comes in,
with a weak s/w tough moving across the region. The combination of
the trough and increasing low level moisture will lead to a slight
chance of showers and thunderstorms Monday. Model differences
arise going into the Monday night and Tuesday time frame with the
ECWMF trying to push a boundary through the region and the GFS
being more conservative and keeping it north. Have introduced
slight chance pops in for Tuesday to account for rain chances with
boundary.
MARINE:(Tonight through Wednesday night): Seas were near 4 feet
with southeast winds near 12 knots at buoy020 this afternoon. Light
south winds will prevail across the coastal waters tonight before a
cold front moves through the lower Texas coast Wed morning. Winds
will shift to the north and increase with gusts to near gale force
likely. Will go ahead and issue a gale watch for the Laguna Madre
and offshore waters Wed morning through early Wed afternoon. Very
strong north winds Wednesday will gradually diminish Wed afternoon
through Wed evening as the pressure gradient gradually weakens
across the lower TX coast as high pressure settles across deep south
TX. Small craft advisories will be needed for all of the coastal
waters Wed afternoon and for the offshore waters Wed night.
Thursday through Sunday: Winds and seas will be on the downswing
Thursday morning in the wake of Wednesday's cold front, but Small
Craft Advisories may still be ongoing Thursday morning for the
offshore Gulf waters. Seas will continue to subside Thursday
afternoon and night as surface high pressure shifts east across
the western Gulf of Mexico. Pressure gradient strengthens going
into Saturday, with SCEC conditions likely Saturday afternoon
across all waters and Small Craft Advisories likely by Saturday
evening for the Gulf waters. Small Craft Advisory conditions are
likely to continue through the day Sunday for all lower Texas
coastal waters.
FIRE WEATHER...With observed and forecasted fuel dryness across
portions of the CWA...will continue Fire Weather watch for most of
the area late Wed morning through Wed afternoon as a cold front will
move through the Rio Grande valley Wed morning bringing drier air
into the region and strong north winds. This will result in low
relative humidity values and 20ft winds near Red flag warning
criteria Wed afternoon.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from noon CDT today through this evening for
TXZ248>255.
GM...Gale Watch from 7 AM CDT this morning through this afternoon for
GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
53-Schroeder/54Hazardous weather outlook, Apr 4, 5:14 PM CDT, 11 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 514 PM CDT Tue Apr 4 2017 TXZ248>257-052215- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 514 PM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and Boca Chica State Park. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Fire Weather Watch is in effect from 12pm to 8pm on Wednesday for all zones except for Coastal Cameron and Coastal Willacy. A wind advisory may be needed for Wednesday morning and afternoon for coastal areas and again Sunday afternoon due to strong winds. An elevated risk of rip currents is likely Wednesday and Thursday, and possibly again Saturday afternoon through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-052215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 514 PM CDT Tue Apr 4 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday On Wednesday, a strong cold front will bring elevated north winds that may briefly reach gale force gusts from mid morning through early afternoon. A Gale Watch is in effect from 7 AM Wednesday morning through 1 PM Wednesday afternoon for the Laguna Madre and Gulf Waters. Strong winds and high seas will continue through at least Thursday morning and small craft advisories will be needed. Additional small craft advisories may be needed for all or parts of the Lower Texas Coastal Waters Saturday evening through Monday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 5, 4:07 AM CDT, 37 minutes before
Special Weather Statement National Weather Service Brownsville TX 407 AM CDT Wed Apr 5 2017 TXZ249>257-051300- Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 407 AM CDT Wed Apr 5 2017 ...PATCHY DENSE FOG AFFECTING PORTIONS OF DEEP SOUTH TEXAS EARLY THIS MORNING... Patchy fog has developed across much of the area ahead of a southward-advancing cold front. Visibilities generally range from 2 to 4 miles, but have fallen to one-half mile or less in isolated pockets. This fog should break up from northeast to southeast over the next couple of hours as the stronger winds behind the front move through. Be aware that visibilities may vary greatly over short distances. Motorists reminded to slow down, use low-beam headlights, and drive with extra caution, especially if encountering dense fog early this morning. 53
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 4:44 AM CDT | Small Craft Advisory | BRO | 23 hr | |
| Apr 5, 4:44 AM CDT | Small Craft Advisory for Winds | BRO | 14 hr | |
| Apr 5, 4:50 AM CDT | Wind Advisory | BRO | Kenedy | 8 hr |
| Apr 5, 5:05 AM CDT | Red Flag Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.